Alert archive / California / High Wind Warnings in 2023
High Wind Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Mar 20, 2023, 2:36 AM PDT for San Bernardino County, California. It took effect at Mar 21, 2023, 10:00 AM PDT. It was in force for 11 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 20, 2023, 2:36 AM PDT (09:36 UTC)
- In effect from
- Mar 21, 2023, 10:00 AM PDT
- Expired
- Mar 21, 2023, 9:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 11:10 AM PDT | NON-TSTM WND GST 65 | 1 S Crestline, CA | MESONET STATION 106SE PANORAMA POINT (106SCE). |
| Mar 21, 11:10 AM PDT | NON-TSTM WND GST 65 | 1 S Crestline, CA | MESONET STATION 106SE PANORAMA POINT (106SCE). |
| Mar 21, 11:14 AM PDT | FLOOD | Devore, CA | SWIFTWATER RESCUE NEAR CAJON BLVD AND SWARTHOUT CANYON AFTER VEHICLE TRIED TO CROSS HIGH WATER AND WAS SWEPT AWAY IN CURRENT. VEHICLE APPROXIMATELY 100 YARDS DOWN THE RIVER AND WAS NOT RECOVERABLE. |
| Mar 21, 11:14 AM PDT | FLOOD | Devore, CA | SWIFTWATER RESCUE NEAR CAJON BLVD AND SWARTHOUT CANYON AFTER VEHICLE TRIED TO CROSS HIGH WATER AND WAS SWEPT AWAY IN CURRENT. VEHICLE APPROXIMATELY 100 YARDS DOWN THE RIVER AND WAS NOT RECOVERABLE. |
| Mar 21, 11:30 AM PDT | NON-TSTM WND GST 79 | 2 Nne Crestline, CA | MESONET STATION 424SE SILVERWOOD LAKE (424SCE). |
| Mar 21, 11:30 AM PDT | NON-TSTM WND GST 79 | 2 Nne Crestline, CA | MESONET STATION 424SE SILVERWOOD LAKE (424SCE). |
| Mar 21, 12:10 PM PDT | NON-TSTM WND GST 68 | 7 Nne Lytle Creek, CA | MESONET STATION SE338 CAJON LOOKOUT (SCE338). |
| Mar 21, 12:10 PM PDT | NON-TSTM WND GST 68 | 7 Nne Lytle Creek, CA | MESONET STATION SE338 CAJON LOOKOUT (SCE338). |
| Mar 21, 12:56 PM PDT | NON-TSTM WND GST 58 | 12 Nnw Twentynine Palms, CA | AT 1256 PDT THE TWENTYNINE PALMS AIRPORT ASOS REPORTED A GUST OF 58 MPH. |
| Mar 21, 1:00 PM PDT | DEBRIS FLOW | 4 S Crestline, CA | SR 18 WATERMAN CANYON CLOSED DUE TO MULTIPLE ROCK AND MUD SLIDES. 1 TO 2 INCHES RAINFALL IN THIS REGION SO FAR. |
| Mar 21, 1:00 PM PDT | DEBRIS FLOW | 4 S Crestline, CA | SR 18 WATERMAN CANYON CLOSED DUE TO MULTIPLE ROCK AND MUD SLIDES. 1 TO 2 INCHES RAINFALL IN THIS REGION SO FAR. |
| Mar 21, 1:20 PM PDT | NON-TSTM WND GST 62 | 6 S Lucerne Valley, CA | MESONET STATION SE484 LUCERNE VALLEY (SCE484). |
| Mar 21, 1:20 PM PDT | NON-TSTM WND GST 62 | 6 S Lucerne Valley, CA | MESONET STATION SE484 LUCERNE VALLEY (SCE484). |
| Mar 21, 1:30 PM PDT | NON-TSTM WND GST 68 | 7 E Landers, CA | THE JOSHUA TREE CWOP BEGAN RECORDING GUSTS IN EXCESS OF 58 MPH AT 1245 PDT AND CONTINUED RECORDING GUSTS GREATER THAN OR EQUAL TO 58 MPH THROUGH 1403 PDT. THE PEAK GUST RECORDED DURING THIS TIME WAS 68 MPH, WHICH OCCURRED AT 1330 PDT. |
| Mar 21, 1:55 PM PDT | NON-TSTM WND GST 63 | 4 Wsw Wonder Valley, CA | AT 1355 PDT THE TWENTYNINE PALMS AWOS RECORDED A GUST OF 63 MPH. |
| Mar 21, 2:51 PM PDT | NON-TSTM WND GST 75 | 13 Ese Big Bear City, CA | RAWS SITE AT BURNS CANYON WEST-SOUTHWEST WIND GUST. |
| Mar 21, 2:51 PM PDT | NON-TSTM WND GST 75 | 13 Ese Big Bear City, CA | RAWS SITE AT BURNS CANYON WEST-SOUTHWEST WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166 WWUS75 KVEF 200936 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 236 AM PDT Mon Mar 20 2023 CAZ525-202200- /O.UPG.KVEF.HW.A.0003.230321T1400Z-230322T0600Z/ /O.NEW.KVEF.WI.Y.0025.230322T0400Z-230322T1200Z/ /O.NEW.KVEF.HW.W.0004.230321T1700Z-230322T0400Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 236 AM PDT Mon Mar 20 2023 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 9 PM PDT TUESDAY... ...WIND ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 5 AM PDT WEDNESDAY... * WHAT...For the High Wind Warning, south winds 35 to 45 mph with gusts up to 65 mph expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Morongo Basin. * WHEN...For the High Wind Warning, from 10 AM to 9 PM PDT Tuesday. For the Wind Advisory, from 9 PM Tuesday to 5 AM PDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Take action to secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other lightweight fixtures and unsecured outdoor objects. Operators of motorcycles, vans, campers, trailers, and other high profile vehicles should be especially cautious for the possibility of sudden, strong crosswinds and be prepared for areas of blowing dust which could drastically reduce visibility. && $$ AZZ001>003-036-CAZ522>524-526-527-NVZ016-017-020>022-202200- /O.NEW.KVEF.WI.Y.0025.230321T1700Z-230322T1200Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Cadiz Basin- San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 236 AM PDT Mon Mar 20 2023 /236 AM MST Mon Mar 20 2023/ ...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 5 AM PDT WEDNESDAY... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From 10 AM Tuesday to 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Take action to secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. Boaters in should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
4 follow-up statements
649 WWUS75 KVEF 202158 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 258 PM PDT Mon Mar 20 2023 CAZ525-211100- /O.CON.KVEF.HW.W.0004.230321T1700Z-230322T0400Z/ /O.CON.KVEF.WI.Y.0025.230322T0400Z-230322T1200Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 258 PM PDT Mon Mar 20 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM TUESDAY TO 5 AM PDT WEDNESDAY... * WHAT...For the High Wind Warning, south winds 35 to 45 mph with gusts up to 65 mph expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Morongo Basin. * WHEN...For the High Wind Warning, from 10 AM to 9 PM PDT Tuesday. For the Wind Advisory, from 9 PM Tuesday to 5 AM PDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Take action to secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other lightweight fixtures and unsecured outdoor objects. Operators of motorcycles, vans, campers, trailers, and other high profile vehicles should be especially cautious for the possibility of sudden, strong crosswinds and be prepared for areas of blowing dust which could drastically reduce visibility. && $$ AZZ001>003-036-CAZ522>524-526-527-NVZ016-017-020>022-211100- /O.CON.KVEF.WI.Y.0025.230321T1700Z-230322T1200Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Cadiz Basin- San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 258 PM PDT Mon Mar 20 2023 /258 PM MST Mon Mar 20 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 5 AM PDT WEDNESDAY... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From 10 AM Tuesday to 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Take action to secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. Boaters in should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
142 WWUS75 KVEF 210955 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 255 AM PDT Tue Mar 21 2023 CAZ525-212300- /O.CON.KVEF.HW.W.0004.230321T1700Z-230322T0400Z/ /O.CON.KVEF.WI.Y.0025.230322T0400Z-230322T1200Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 255 AM PDT Tue Mar 21 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PDT WEDNESDAY... * WHAT...For the High Wind Warning, south winds 35 to 45 mph with gusts up to 65 mph expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Morongo Basin. * WHEN...For the High Wind Warning, from 10 AM to 9 PM PDT Tuesday. For the Wind Advisory, from 9 PM Tuesday to 5 AM PDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Take action to secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other lightweight fixtures and unsecured outdoor objects. Operators of motorcycles, vans, campers, trailers, and other high profile vehicles should be especially cautious for the possibility of sudden, strong crosswinds and be prepared for areas of blowing dust which could drastically reduce visibility. && $$ AZZ001>003-036-CAZ522>524-526-527-NVZ016-017-020>022-212300- /O.CON.KVEF.WI.Y.0025.230321T1700Z-230322T1200Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Cadiz Basin- San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 255 AM PDT Tue Mar 21 2023 /255 AM MST Tue Mar 21 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM PDT WEDNESDAY... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From 10 AM Tuesday to 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Take action to secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. Boaters in should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
042 WWUS75 KVEF 211629 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 929 AM PDT Tue Mar 21 2023 CAZ525-220400- /O.CON.KVEF.HW.W.0004.230321T1700Z-230322T0400Z/ /O.CON.KVEF.WI.Y.0025.230322T0400Z-230322T1200Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 929 AM PDT Tue Mar 21 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PDT WEDNESDAY... * WHAT...For the High Wind Warning, south winds 35 to 45 mph with gusts up to 65 mph expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Morongo Basin. * WHEN...For the High Wind Warning, until 9 PM PDT this evening. For the Wind Advisory, from 9 PM this evening to 5 AM PDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Take action to secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other lightweight fixtures and unsecured outdoor objects. Operators of motorcycles, vans, campers, trailers, and other high profile vehicles should be especially cautious for the possibility of sudden, strong crosswinds and be prepared for areas of blowing dust which could drastically reduce visibility. && $$ AZZ001>003-036-CAZ522>524-526-527-NVZ016-017-020>022-220400- /O.CON.KVEF.WI.Y.0025.230321T1700Z-230322T1200Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Cadiz Basin- San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 929 AM PDT Tue Mar 21 2023 /929 AM MST Tue Mar 21 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Take action to secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. Boaters in should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
539 WWUS75 KVEF 220348 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 848 PM PDT Tue Mar 21 2023 CAZ525-221200- /O.EXP.KVEF.HW.W.0004.000000T0000Z-230322T0400Z/ /O.CON.KVEF.WI.Y.0025.230322T0400Z-230322T1200Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 848 PM PDT Tue Mar 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Morongo Basin. * WHEN...Wind Advisory in effect until 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Take action to secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001>003-036-CAZ522>524-526-527-NVZ016-017-020>022-221200- /O.CON.KVEF.WI.Y.0025.000000T0000Z-230322T1200Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Cadiz Basin- San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 848 PM PDT Tue Mar 21 2023 /848 PM MST Tue Mar 21 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Take action to secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. Boaters in should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Mar 20, 1:52 AM PDT, 44 minutes earlier.
Area forecast discussion, Mar 20, 1:52 AM PDT, 44 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 152 AM PDT Mon Mar 20 2023 .SYNOPSIS...Light rain, snow showers and even a few thunderstorms will occur across the southeastern Great Basin and eastern Mojave Desert today. A stronger, colder system will bring heavier precipitation, lower snow levels and gusty winds to the region Tuesday and Wednesday. Cool and unsettled weather will continue into next weekend. && .SHORT TERM...Through Wednesday night. Mostly cloudy skies blanketing the region this morning. Next shortwave along the Oregon/northern CA coast producing rain/snow and even a few thunderstorms generally along and north of Highway 50/I- 80 corridor. Trough progged to move east across northern Nevada this afternoon. Hi-res simulations continue to support best chance for showers will be over Lincoln County, northern Clark and northern Mohave counties. Steepening lapse rates under cold air aloft will support some thunderstorms. The Mojave Desert and northwest Arizona will feel those south-southwest winds increase with gusts approaching 40 mph. Forecast becomes quite complex on Tuesday through Wednesday as a much more dynamic and colder trough moves across the area. Will probably see some snow down to 3500-4000 feet Wednesday morning but most impactful accumulations will most likely occur above 5500 feet so our current Winter Storm Watches will be upgraded to Winter Storm Warnings. Heaviest snow will fall on Tuesday with additional lighter accumulations lasting through Wednesday. Potential strong downslope winds off the eastern edge of the San Bernardino County Mountains and higher terrain of JTNP still looking favorable. NBM probabilities for wind gusts >48 kts running between 60%-70% for Twentynine Palms MCAS (KNXP). Will be issuing a High Wind Warning for the Morongo Basin from Tuesday morning through Wednesday evening to cover that potential. Gusty winds are forecast for the remainder of the Mojave Desert and northwest Arizona so will blanket those areas with a wind advisory which will running through Wednesday morning. Finally, core of atmospheric river still slated to move inland across southeast CA, northern Baja and into Arizona Tuesday/Tuesday night. However, as winds aloft back ahead of incoming trough some of that moisture gets pulled northward over eastern San Bernardino, eastern Clark and western Arizona. QPF forecast for southeast Mohave County continues to increase with WPC keeping their Marginal Day 2 Excessive Rain Outlook contour across southern Mohave County. Going to issue a Flood Watch for that area as it won't take much rain to cause rises in rivers, washes and other drainages due to our moist antecedent conditions. If we can get some breaks in the clouds today, temperatures won't to too cool for the first day Spring. Colder air with the trough on Tuesday and Wednesday will have our highs closer to our normal lows than normal highs. For Vegas, our normal low is 52 right now, normal high 73. .LONG TERM...Thursday through next Monday. The pattern will remain rather active during the longer term period, though significant uncertainty remains with the details. Our wet storm system anticipated earlier in the week will begin departing the area Thursday with shortwave ridging building in behind it. This should encourage drier conditions Thursday aside from some isolated diurnal showers in the higher terrain. However, temperatures will remain quite cool by early Spring standards. Thereafter, a fairly large and broad, but low amplitude trough will exist across much of the CONUS through the weekend, which degrades forecast confidence in the details considerably as lower amplitude patterns are typically more difficult for our extended range model guidance to resolve. Cluster guidance offers various solutions which mainly differ on the timing and locations of the more dominant troughs. What we can say with confidence is that temperatures will remain much cooler than normal with continued rounds of unsettled weather likely to persist for the remainder of the month. && .HYDROLOGY...Minor-to-moderate flooding from higher-than-normal streamflows are forecast to continue within the Meadow Valley Wash through the week due to recent rain, regional snowmelt, and controlled releases from the Eagle Valley Dam in preparation for this week's storm system. Forecast precipitation across the southern Great Basin next week will only act to exacerbate the ongoing flooding in Lincoln County. && .AVIATION...For Harry Reid...Light and variable winds continue through the mid-morning hours as sky conditions improve. Southwest winds pick up in the late morning, with gusts around 25 knots throughout the afternoon. Scattered clouds between 7-9kft, broken at 15kft. Southwest breezes weaken after sunset, but speeds remain near 10 knots. A more impressive surge of moisture arrives early Tuesday morning, bringing low CIGs and rain. CIGs may get as low as 1-2kft Tuesday morning, especially during precipitation. Steady, widespread rain should keep the southwest winds in check, at 5-10 knots. For the rest of southern Nevada, northwest Arizona and southeast California...For the Las Vegas Valley sites, breezy southwest winds begin in the late morning hours, continuing through the afternoon. Gusts between 20-25 knots expected. Scattered clouds between 7-9kft, broken at 15kft. Winds weaken around sunset, but remain from the south-southwest. At KBIH, light north-northwest winds prevail through the TAF period, with speeds 5-10 knots. Few clouds between 8- 10kft this afternoon, becoming widespread in the evening. At KDAG, west winds gradually increase throughout the morning, peaking in the afternoon around 20-25 knots. Speeds decrease after sunset to 12-18 knots. Scattered clouds between 9-12kft, with low ceilings developing around midnight and precipitation moves in. For the Colorado River Valley sites, light southerly breezes persist through the TAF period with SCT-BKN clouds near 8-10kft. Precipitation and low CIGs spread north and east to all sites by 10z-12z Tuesday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/HYDROLOGY...Pierce LONG TERM...Outler AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:30 AM PDT | Winter Storm Warning | VEF | Inyo | 56 hr |
| Mar 20, 2:36 AM PDT | Wind Advisory | VEF | Inyo, San Bernardino | 50 hr |
| Mar 20, 2:46 AM PDT | Flood Watch | VEF | San Bernardino | 58 hr |
Nearby
High Wind Warnings in California, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.